Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Aug 26, 2018, 9:32 AM MDT for 4 counties in Idaho. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2018, 9:32 AM MDT (15:32 UTC)
- Expired
- Aug 26, 2018, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 3.5 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
214 WWUS75 KPIH 261532 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 932 AM MDT Sun Aug 26 2018 IDZ054-262345- /O.NEW.KPIH.LW.Y.0014.180826T1532Z-180827T0200Z/ /O.CON.KPIH.LW.Y.0013.180827T1300Z-180828T0200Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 932 AM MDT Sun Aug 26 2018 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MDT MONDAY... The National Weather Service in Pocatello has issued a Lake Wind Advisory, which is in effect until 8 PM MDT this evening. The Lake Wind Advisory for Monday remains in effect. * IMPACTS/TIMING...Rough chop will make small craft susceptible to capsize and will make boating hazardous both today and Monday. * WINDS...Southwest to West 20 to 30 mph with gusts near 40 mph. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$ IDZ052-262345- /O.NEW.KPIH.WI.Y.0018.180826T1532Z-180827T0200Z/ Arco/Mud Lake Desert- Including Mud Lake, INL, and Craters of the Moon NM 932 AM MDT Sun Aug 26 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect until 8 PM MDT this evening. * IMPACTS/TIMING...Strong wind will make driving difficult in high profile vehicles through early evening. * WINDS...Southwest winds of 25 to 35 mph with gusts to 45 mph. * LOCATIONS...The Arco Desert including the INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
670 WWUS75 KPIH 270004 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 604 PM MDT Sun Aug 26 2018 IDZ054-271215- /O.CON.KPIH.LW.Y.0014.000000T0000Z-180827T0200Z/ /O.CON.KPIH.LW.Y.0013.180827T1300Z-180828T0200Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 604 PM MDT Sun Aug 26 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MDT MONDAY... * IMPACTS/TIMING...Rough chop will make small craft susceptible to capsize and will make boating hazardous both today and Monday. * WINDS...Southwest to West 20 to 30 mph with gusts near 40 mph. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$ IDZ052-270200- /O.CON.KPIH.WI.Y.0018.000000T0000Z-180827T0200Z/ Arco/Mud Lake Desert- Including Mud Lake, INL, and Craters of the Moon NM 604 PM MDT Sun Aug 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong wind will make driving difficult in high profile vehicles through early evening. * WINDS...Southwest winds of 25 to 35 mph with gusts to 45 mph. * LOCATIONS...The Arco Desert including the INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
878 WWUS75 KPIH 270151 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 751 PM MDT Sun Aug 26 2018 ..WINDS HAVE SUBSIDED FOR THE EVENING BUT WILL INCREASE AGAIN TOMORROW MORNING... .Lake Wind Advisory will be allowed to expire for tonight as well as the Wind Advisory. A Lake Wind Advisory remain in effect for tomorrow for American Falls reservoir. IDZ054-271100- /O.EXP.KPIH.LW.Y.0014.000000T0000Z-180827T0200Z/ /O.CON.KPIH.LW.Y.0013.180827T1300Z-180828T0200Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 751 PM MDT Sun Aug 26 2018 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MDT MONDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * IMPACTS/TIMING...Rough chop will make small craft susceptible to capsize and will make boating hazardous both today and Monday. * WINDS...Southwest to West 20 to 30 mph with gusts near 40 mph. * LOCATIONS...American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$ IDZ052-270300- /O.EXP.KPIH.WI.Y.0018.000000T0000Z-180827T0200Z/ Arco/Mud Lake Desert- Including Mud Lake, INL, and Craters of the Moon NM 751 PM MDT Sun Aug 26 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have subsided for the evening. Expect gusty winds to return again tomorrow morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Aug 26, 1:40 AM MDT, 7 hours 52 minutes earlier.
Area forecast discussion, Aug 26, 1:40 AM MDT, 7 hours 52 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 140 AM MDT Sun Aug 26 2018 .DISCUSSION...Active weather conditions expected through Monday night, with the most impactful day expected to be Monday due to the combination of wind, Precipitation, isolated Thunderstorms with small Hail and a significant cooldown. First, a Low Pressure trough and associated cold front is working through SE Idaho at this hour and is forecast to exit the area this Afternoon. As a result, Sprinkles or very light Rain Showers are possible this Morning across much of the area, although most locations shouldn't receive any measurable Rainfall. Breezy conditions will develop today behind the front, with the strongest winds expected across the Arco Desert where gusts could reach 45 mph. Temperatures will be about 10 degrees cooler today compared to Saturday. A much stronger area of Low Pressure and associated Cold Front will swing through the area Monday and exit Tuesday morning. The first wave of Precipitation is forecast to develop across the Central Mountains/Sawtooths east along the Montana border before Sunrise, then spread south along the Wyoming border during the morning. As the cold front drops down the Snake Plain during the Afternoon, a convergence band is expected to develop. Locally strong Thunderstorms capable of producing Hail and heavy downpours are expected along the boundary during the late Afternoon and Early evening, with this activity expected across the Arco Desert, and between Pocatello and Rexburg. Elsewhere, Showers will be ongoing across the Central Mountains and Montana and Wyoming border regions. Guidance continues to trend wetter and increase the overall coverage of Precipitation, so some measurable Rainfall is now possible as far south as the Utah border and as far west as the Eastern Magic Valley. Amounts should generally be less than 0.10" here though. Amounts may very well exceed 0.50" from Island Park south to Palisades, with the heaviest and most persistent Precipitation expected Monday Afternoon and Evening. Due to the colder air with this system, light Snowfall amounts are expected on the Peaks above pass level (mainly above 8,000 feet elevation). Highs will likely only reach the mid to upper 60s across the Snake Plain on Monday, with lows Tuesday and Wednesday morning reaching the Upper 30s to low 40s across the Snake Plain. Pockets of Frost can't be ruled out, with Freezing temperatures possible across higher elevation valleys such as the Teton and Gem Valleys. Drier and warmer conditions are forecast to quickly re-emerge by Wednesday with highs returning to the 80s across the Snake Plain. Isolated Showers or Thunderstorms are possible across the Central Mountains and Montana border region by late-week with the approach of another Trough. There is a fair amount of uncertainty regarding the strength and timing of this trough, so confidence on forecast details diminishes by Friday. AD/Huston && .AVIATION...Upper trough sweeping into the region early this morning with attending mid-level clouds and weak radar returns. Models shear this activity rapidly east into Wyoming by noon. Secondary Pacific energy digs south into the WRN extent of the upper trough this evening with a well developed low settling over the NRN Rockies Monday morning and attending precipitation spreading into the CNTRL and ERN mountains. Model time sections indicate lowering CIGS overnight remaining VFR at all terminals except KDIJ where MVFR CIGS are possible by 12z Monday morning and snow levels near 9000 MSL. Huston && .FIRE WEATHER...A low pressure disturbance will sweep east along the Canadian highline this morning resulting in strong gusty winds and slightly elevated daytime humidity across the region. Marginal near Red Flag humidity levels are anticipated across the Arco Desert/INL area and the southern mountains through the day along with the gusty winds. Per previous coordination with dispatch centers, we will highlight the zones with strong gusty wind wording but hold off on any Red Flag issuance due to the marginal nature of the humidity and lack of significant fire activity in the aforementioned areas. By late this afternoon and continuing into the overnight hours, a secondary Pacific disturbance will dig south through WRN Canada into the NRN Rockies resulting in widespread shower activity across the CNTRL and ERN mountains by Monday morning with snow levels lowering to around 9000 ft MSL. A low will linger over the NRN Rockies through the day Monday with strong gusty winds and higher humidity throughout the region along with wetting rains across the NE and CNTRL mountains. The low finally clears east of the region Tuesday as the ridge of high pressure to the south struggles to build northward into the Great Basin through mid-week. By weeks end, a passing system may bring isolated showers and gusty winds to the region once again. Huston && .AIR STAGNATION...Air Quality Alerts are in effect throughout the weekend for all SE Idaho counties with the exception of Custer. Air Quality is expected to fluctuate in range from the moderate to unhealthy categories through the weekend. Readings this Morning show "unhealthy for sensitive groups" levels of pollutants. The Central Mountains can also expect poor quality due to wildfire smoke. Forecasts through Today show potential improvement from west to east due to a passing cold front, particularly for portions of the Central Mountains. A stronger Cold Front for Monday may offer additional improvement. AD/NP/Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 7 AM to 8 PM MDT Monday for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:44 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 42 hr |
| Aug 26, 9:32 AM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.